Thunderstorm Wind, Lauderdale
- When
- August 24, 2:45 PM CST to 2:50 PM CST
- Where
- Lauderdale County, Henning
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.667, -89.583
Several trees and power lines were blown down.
7 thunderstorm wind, 1 flash flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 24, 2:15 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CDT SAT AUG 24 2002 .FIRST PERIOD... DECENT SHRTWV MOVG INTO SWRN MO ATTM. TSTMS BEGINNING TO BECM MORE NMRS ACRS AR. EXPECT A TREND TOWARD INCREASING TSTMS ACRS THE CWFA TNGT AS SFC CDFNT SINKS SLOWLY INTO OUR RGN. DUE TO THE STRENGTH OF THE SRTWV AND WAA AHEAD OF THE CDFNT WILL GO LIKELY POPS TNGT. WILL ALSO MENTION THE POSSIBILITY OF SVR TSTMS ACRS NERN AR AS PER SWOMCD AND RECENT SVRMEM. WILL SEND SPS FOR THIS AREA HIGHLIGHTING SVR TSTM PTNL. .LATER PERIODS... BIG WEATHER STORY IN THIS PERIOD IS THE DEVELOPMENT OF H5 CLOSED LOW ACRS TN VLY. AT FIRST H5 LOW CIRCULATES DRY AIR INTO THE CWA. SO FOR MOST OF MONDAY WILL KEEP THE RGN DRY EXCEPT CLOSEST TO THE H5 LOW ALG THE TN RVR VLY. TEMPS ALFT ARE MUCH COOLER SO WILL LOWER MAX TEMPS INTO THE 80S. .EXTENDED FCST... THERE IS VERY GOOD AGREEMENT AMONG MODELS TODAY. ECMWF/MRF/CANADIAN ALL HAVE A CLOSED H5 LOW DVLPG ACRS THE TN VLY EARLY ON DAY 2 PERSISTING THRU DAY 6. FCST THICKNESSES ARE BLO 5760 METERS AND H8 TEMPS BLO 20 DEGREES THRU DAY 7 SO IT/S GOING TO BE TOUGH TO HAVE SFC TEMPS ABV 90 DEGREES. IN ADDITION WITH A CLOSED LOW OVER THE RGN EXPECT DIURNALLY FORCED TSTMS TO OCCUR THRU DAY 6. PRELIMINARY NUMBERS... MEM 073/088 070/088 070 MKL 070/086 067/086 067 JBR 070/087 068/087 068 TUP 073/088 069/088 069 .MEG...NONE BELLES
ARZ008-009-017-018-026>028-035-MOZ113-115-250230- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT SAT AUG 24 2002 ...THIS SEVERE WEATHER OUTLOOK COVERS NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI FOR THIS EVENING... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST ARKANSAS THIS EVENING. THE PRIMARY RISK IS FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE FROM 330 PM THROUGH 10 PM. CITIES IN THIS OUTLOOK AREA INCLUDE JONESBORO...KENNETT...WYNNE...BLYTHEVILLE...HARRISBURG...POCAHONTAS ...AND WALNUT RIDGE. THE SEVERE WEATHER THREAT IS BEING CAUSED BY A COLD FRONT LOCATED ACROSS WEST ARKANSAS. THE FRONT WILL MOVE THROUGH THE MIDSOUTH TONIGHT. IF THREATENING WEATHER APPROACHES BE PREPARED TO HEAD TO A PLACE OF SHELTER. BELLES
The Memphis radar (KNQA), 44 km away, was scanning. The volume nearest the first event began at 20:43 UTC.
7 thunderstorm wind, 1 flash flood, 1 lightning. Local standard time, as filed.
Several trees and power lines were blown down.
A few trees were knocked down.
A building under construction was damaged. Some trees and power lines were blown down.
One road was closed due to flooding.
Some large tree limbs were blown down.
A business was damaged by a fire started by lightning.
Several trees and power lines were knocked down.
Some trees were blown down.
Many trees were knocked down across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2002Every state in 2002This day in weather historyWarnings in Tennessee, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5315494, 5315496, 5315497, 5315495, 5315498, 5315502, 5315499, 5315500, 5315501.